MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8534H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The needle broke off during the procedure from the suture material with no needle left in the patient.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested, and the following was obtained: was the needle piece(s) retrieved during the same procedure? yes.Were x-rays taken to locate the needle piece(s)? no.What measures were taken to retrieve the broken piece? no measures to locate broken pieces.Was there any additional tissue damage as a result of searching for the needle piece? nothing stated.Investigation summary: an opened box with fourteen packets of product code 8534h was returned for evaluation.Visual inspection and functional testing were conducted on the returned devices.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The needles were intact and no anomalies, or breakage needle were observed during analysis.Functional test was performed, to needle by resistance and met the requirements.The event described could not be confirmed as the device performed without any defect noted.In addition, the functional test was performed using a instron and the tensile force were above the minimum requirements.As part of quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PROLENE SUTURE 8"(20CM) 3-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key14985910
Report Number2210968-2022-05352
Device Sequence Number13836634
Product Code GAW
UDI-Device Identifier10705031016774
UDI-Public10705031016774
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number8534H
Device Catalogue Number8534H
Device Lot NumberQKBATA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Initial Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown